Florida, 2015Damaging Wind in Florida, November 7, 2015
November 7, 2015 · NWS TBW · 1 event in 1 county or zone
Gusty showers developed and moved through the Florida peninsula during the afternoon and evening hours. Some of these gusts did minor damage around Avon Park.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty showers developed and moved through the Florida peninsula during the afternoon and evening hours. Some of these gusts did minor damage around Avon Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Nov 7, 2:51 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 7, 2:51 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
251 PM EST SAT NOV 7 2015
.SHORT TERM (THIS AFTERNOON - SUNDAY)...
MODELS ON GOOD AGREEMENT WITH UNSETTLED WEATHER FOR THE REGION
NEXT FEW DAYS. WSW UPPER FLOW OVER THE REGION BETWEEN LONGWAVE
TROUGHINESS FROM THE GREAT LAKES INTO THE SOUTHERN PLAINS TO
BRING SERIES OF VORT MAXES OVER THE AREA TONIGHT THROUGH SUNDAY.
SURFACE FRONTAL BOUNDARY SAGGING THROUGH THE DEEP SOUTH WITH
SOUTHERLY LOW LEVEL FLOW ADVECTING INCREASING ATMOSPHERIC MOISTURE
OVER THE FL PENINSULA. WEAK LOW PRESSURE AREA IN WESTERN GULF
EXPECTED TO MOVE ALONG FRONT INTO THE N CENTRAL GULF BY LATE
SUNDAY. INCREASING RAIN CHANCES THIS AFTERNOON-SUNDAY WITH A
COMBINATION OF DIURNAL HEATING SEABREEZE CONVERGENCE SHOWERS AND
FEW STORMS AND ENHANCED E GULF CONVECTION FOR SCATTERED TO
NUMEROUS POPS AREAWIDE. WARM TEMPERATURES TO CONTINUE BUT NOT AS
HOT AS EARLIER NEAR RECORD CONDITIONS.
.LONG TERM (SUNDAY NIGHT - SATURDAY)...
A SHORT WAVE TROUGH WILL PASS ACROSS THE NORTHERN GULF COAST AND
NORTH FLORIDA THROUGH MONDAY AS AN ATTENDANT COLD FRONT SINKS SOUTH
INTO THE FORECAST AREA. MODELS SHOW A WEAK AREA OF LOW PRESSURE
DEVELOPING AND MOVING SLOWLY NORTHEAST ALONG THE FRONT ACROSS THE
NORTHERN GULF COAST THROUGH MONDAY...BEFORE WEAKENING AS A SECONDARY
LOW DEVELOPS OFFSHORE THE SOUTHEAST U.S. COAST DURING MONDAY NIGHT
AND EARLY TUESDAY...AS ANOTHER LOW DEVELOPING NEAR THE BAHAMAS LIFTS
NORTHWESTWARD AROUND THE SUBTROPICAL RIDGE OVER THE ATLANTIC.
ABUNDANT MOISTURE (PW'S INCREASING TO 2+ INCHES) ADVECTING INTO THE
FORECAST AREA AHEAD OF GULF LOW AND FRONT COMBINED WITH INCREASING
ISENTROPIC LIFT ALONG AND AHEAD OF THE FRONTAL BOUNDARY WILL SUPPORT
WIDESPREAD SHOWERS AND A FEW EMBEDDED STORMS ACROSS THE REGION
THROUGH MONDAY NIGHT WITH THE POSSIBILITY OF SOME LOCALLY HEAVY RAIN
IN SOME LOCATIONS. MODELS DIFFER SOME WITH THE HANDLING OF THESE
FEATURES...SO OVERALL CONFIDENCE IN ANY ONE SOLUTION IS RATHER LOW
AT THE MOMENT...BUT A BLEND OF GFS/ECMWF LOOKS MORE REASONABLE
COMPARED TO THE NAM AND CANADIAN AND WILL BE USED. EVEN THOUGH THE
MODELS DIFFER THE OVERALL CONSENSUS OF THE MODELS SHOWS THE HIGHEST
POPS AND GREATEST RAINFALL AMOUNT/POTENTIAL FOCUSING ACROSS COASTAL
SECTIONS OF THE THE NATURE COAST COUNTIES AND OVER THE ADJACENT
NORTHEAST GULF WATERS WHERE THE BEST FORCING AND UPGLIDE WILL
RESIDE...WITH LOWER POPS/QPF'S AS ONE MOVES FURTHER SOUTH AND EAST.
ON TUESDAY THE FRONT WILL MOVE SLOWLY SOUTH INTO THE SOUTHERN
FORECAST AREA DURING THE DAY AS LOW PRESSURE MOVES NORTHEAST UP
ALONG THE MID ATLANTIC COAST. LINGERING MOISTURE COMBINED WITH THE
FRONT WILL KEEP LOW CHANCES (POPS 20 PERCENT) FOR SOME SHOWERS
ACROSS THE FORECAST AREA. DURING TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT DRIER AIR WILL ADVECT INTO THE REGION ON A LOW LEVEL
NORTHEASTERLY WIND FLOW AS SURFACE HIGH PRESSURE BUILDS DOWN THE
EASTERN SEABOARD IN THE WAKE OF THE FRONT WITH PLEASANT DRY WEATHER
EXPECTED. ANOTHER STORM SYSTEM MOVING FROM THE UPPER MIDWEST THROUGH
THE GREAT LAKES AND INTO EASTERN CANADA WILL HELP TO DRAG ANOTHER
COLD FRONT INTO THE NORTHERN PENINSULA ON THURSDAY AND THROUGH THE
FORECAST AREA ON FRIDAY WITH A SLIGHT CHANCE OF SHOWERS (POPS 20
PERCENT) ALONG AND AHEAD OF IT. PLEASANT DRY WEATHER WILL RETURN ON
SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN OVER THE NORTHERN GULF
IN THE WAKE OF THE FRONT.
INCREASED CLOUD COVER AND RAIN CHANCES AT THE START OF THE PERIOD
WILL BRING TEMPERATURES BACK DOWN TOWARD SEASONAL NORMS BRIEFLY
BEFORE CLIMBING BACK TO ABOVE NORMAL THROUGH MUCH OF THE UPCOMING
WEEK. TEMPERATURE WILL AGAIN DROP BACK TOWARD SEASONAL NORMS DURING
NEXT WEEKEND AS THE SECOND FRONT MOVES SOUTH THROUGH THE REGION BUT
NO SIGNIFICANT COOL DOWN IS EXPECTED.
&&
.AVIATION...ISOLATED-SCATTERED SHOWERS THIS AFTERNOON INTO EVENING
FOR BRIEF LOCALIZED MVFR/IFR CONDITIONS. VFR CONDITIONS RETURN
ALL SITES OVERNIGHT. MORE WIDESPREAD SHOWERS ISOLATES TSRA TO
DEVELOP SUNDAY.
&&
.MARINE...FRONTAL BOUNDARY HOLDS OVER THE NORTHERN GULF COAST
REGION THIS WEEKEND AS FAIRLY WEAK LOW PRESSURE AREA IN WESTERN
GULF MOVES ALONG FRONT INTO THE BIG BEND REGION BY EARLY NEXT
WEEK. SCATTERED TO NUMEROUS SHOWERS AND FEW STORMS POSSIBLE
SUNDAY AND MONDAY OVER E GULF WATERS...WINDS AND SEAS LOCALLY
HIGHER NEAR STORMS AS WELL. AT THIS TIME...OVERALL WINDS AND SEAS
EXPECTED TO BE BELOW HIGHLIGHTED CRITERIA BUT MARINERS SHOULD
CONTINUE TO MONITOR THE COMPLEX SYSTEM THIS WEEKEND AND EARLY NEXT
WEEK FOR ANY CHANGES. HIGH PRESSURE BUILDS INTO THE REGION NEXT
WEEK WITH EASTERLY WINDS AND SEAS.
&&
.FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE TO KEEP RELATIVE
HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 84 74 84 / 20 70 50 60
FMY 73 87 73 86 / 40 50 30 50
GIF 72 84 72 83 / 40 60 30 60
SRQ 73 85 73 84 / 20 60 60 50
BKV 70 83 72 83 / 20 70 40 60
SPG 74 84 74 83 / 20 70 60 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER/MARINE...25/DAVIS
LONG TERM/DECISION SUPPORT...57/MCMICHAEL
Hazardous weather outlook, Nov 7, 4:59 AM EST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 AM EST SAT NOV 7 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
459 AM EST SAT NOV 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...LOCALLY HEAVY RAINS...AND OCCASIONAL DEADLY LIGHTNING
STRIKES.
...DENSE FOG IMPACT...
PATCHY FOG EARLY THIS MORNING AND AGAIN LATE TONIGHT MAY LOCALLY
REDUCE VISIBILITIES TO LESS THAN ONE MILE. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
MOISTURE WILL INCREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK
AHEAD OF A COLD FRONT LEADING TO THE POSSIBILITY OF A FEW
THUNDERSTORMS SUNDAY THROUGH MONDAY. THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...AND OCCASIONAL DEADLY LIGHTNING STRIKES.
...DENSE FOG IMPACT...
PATCHY LATE NIGHT AND EARLY MORNING DENSE FOG MAY REDUCE
VISIBILITY TO LESS THAN ONE MILE THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GARCIA
In the hours before
Special weather statement, Nov 7, 5:50 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
550 PM EST SAT NOV 7 2015
FLZ052-056-057-061-251-255-260-262-072345-
HIGHLANDS FL-INLAND MANATEE FL-INLAND SARASOTA FL-POLK FL-
INLAND CHARLOTTE FL-DESOTO FL-INLAND HILLSBOROUGH FL-HARDEE FL-
550 PM EST SAT NOV 7 2015
...SPECIAL WEATHER STATEMENT...
AT 549 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ONA TO 10
MILES NORTHEAST OF PORT CHARLOTTE...AND MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...WAUCHULA...SOUTHEAST ARCADIA...MYAKKA CITY...ONA...
SWEETWATER...BOWLING GREEN...ZOLFO SPRINGS...FORT GREEN...
LIMESTONE...BROWNVILLE...CREWSVILLE...NOCATEE...MYAKKA HEAD...FORT
OGDEN...GARNDER AND PINE LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2703 8156 2694 8157 2715 8228 2765 8206
2764 8155 2703 8155
TIME...MOT...LOC 2249Z 138DEG 7KT 2740 8189 2710 8202
RHWSpecial weather statement, Nov 7, 6:46 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
646 PM EST SAT NOV 7 2015
FLZ052-056-057-061-155-160-251-255-260-080045-
HIGHLANDS-INLAND MANATEE-INLAND SARASOTA-POLK-COASTAL MANATEE-COASTAL
SARASOTA-DESOTO-INLAND HILLSBOROUGH-HARDEE-
646 PM EST SAT NOV 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DESOTO...
HARDEE...SOUTHEASTERN HILLSBOROUGH...NORTHEASTERN SARASOTA...
SOUTHWESTERN POLK AND MANATEE COUNTIES...
AT 645 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF BARTOW TO 7 MILES SOUTHEAST OF
MYAKKA RIVER STATE PARK...AND MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...SARASOTA...BARTOW...ARCADIA...WAUCHULA...LAKELAND LINDER
AIRPORT...KENSINGTON PARK...MYAKKA CITY...MYAKKA RIVER STATE PARK...
LAKEWOOD RANCH...LAKE SARASOTA...ONA...SOUTHGATE...SOUTHEAST
ARCADIA...SARASOTA SPRINGS...MEDULLA...THE MEADOWS...COMBEE
SETTLEMENT...NORTH SARASOTA AND SWEETWATER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2704 8190 2732 8254 2812 8198 2769 8148
TIME...MOT...LOC 2345Z 126DEG 18KT 2779 8175 2715 8224
RHW
Thunderstorm Wind, Highlands
- When
- November 7, 7:55 PM EST
- Where
- Highlands County, 1.13 mi SSW of Avon Park
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 27.585, -81.508
Florida Department of Emergency Management relayed a report of a secondary roof pulled off of an older mobile home that downed a power line in Avon Park, along with a trampoline flipped over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 7, 20153 events
- Flash Flooding in Texas, November 7, 20152 events
- Frost and Freeze in Utah, November 7, 20151 event
- Frost and Freeze in Colorado, November 7, 20151 event
- Waterspout in South Atlantic Coastal Waters, November 7, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601626.